1. Health
You can opt-out at any time. Please refer to our privacy policy for contact information.

Discuss in my forum

Nancy Schimelpfening

Panic Attacks with Celexa?

By February 25, 2013

Follow me on:

LOOKINOUT asked the following question on the forum:  "I started Celexa about a week ago and started noticing a positive difference right away -- reuduced obsessive thoughts, lowered depression, more motivation and interest in the world, and more restful sleep. However, I am having ONE ugly problem with this drug -- about every other day I seem to experience a period of panic-type anxiety that lasts anywhere from 10 minutes to an hour."

Anxiety is a potential side effect with many antidepressants, especially when you first begin treatment.  If  it's unbearable or doesn't dissipate with time, you may wish to ask your doctor about using an anti-anxiety medication to control it, especially if you are doing well in every other way like LOOKINOUT is.

Have you experienced anxiety as a side effect of your antidepressant?  Share your experiences with the group by leaving a comment.

Related Articles:


Comments
February 28, 2009 at 9:33 pm
(1) sara says:

This happens to me too! At first I absolutely LOVED being on the Celexa–I was happy again, had more energy, and didn’t feel like I was going to have another attack. I’ve been on it for almost 3 months now, I’m living in my ideal environment, and I am having attacks again more frequently. My doctor wants me to see a psychiatrist but I don’t have the time. I’m trying to figure out what else to do because it’s really starting to interfere with my life again! Good luck to you!

August 20, 2009 at 11:12 am
(2) anxiety remedy says:

Great post. Some natural anxiety remedies to look into are St.John’s Wort, SAMe, L-Theanine, and Tryptophan. There’s also cognitive behavioral therapy (CBT) and programs like Panic Away and The Linden Method, to name a few. Hope this helps!

November 1, 2012 at 1:14 pm
(3) bloosky says:

I definitely think that meds like Celexa can cause anxiety. When I was using Prozac I had to take Librium along with it because I just felt so anxious all the time. For a long time I thought it was just that it was relieving all my symptoms except anxiety then it finally clicked for me that it was actually causing the anxiety as a new symptom.

February 27, 2013 at 3:38 am
(4) Penelope says:

I experience panic attacks and anxiety while being on my Celexa I’m on 10mg

February 27, 2013 at 7:36 am
(5) Lisa says:

Depression & other brain conditions can be neuroligically caused. the brain spinal connection is huge. My sincere suggestion & advice is to see a good corrective chiropractor to get a stress test / spinal exam, and then lose the drugs that cause side effects & try natural remedies if needed.

February 27, 2013 at 6:54 pm
(6) gewisn says:

Please do NOT start taking St Johns Wort or tryptophan or other supplements along with a Serotonin Reuptake Inhibitor like Celexa (citalopram) – without talking with your prescribing physician first. Many of these, esp. St Johns Wort, are also Serontonin Reuptake Inhibitors (SRI’s), just like the citalopram. Combining them increases the risk of a really nasty, dangerous side effect known as Serotonin Syndrome. Other SRI’s include Prozac, Paxil, Zoloft, Lexapro, Pexeva, and Anafranil.

I am beggin you NOT to combine herbals/supplements with prescribed medicines until you have discussed them with your physician.

Leave a Comment

Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.